# SDR 99ZZZM4

- Difficulty date: December 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N787C
- Make and model: Swrngn SA227AC
- Aircraft serial: AC550
- System (JASC): 2150 · Cabin Cooling System
- Part: Cooling Turbine
- Condition: Failed
- Location: Cabin Air
- Stage of operation: AP
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING APPROACH TO SJU, SMOKE WAS NOTICED IN THE COCKPIT ABOUT 15 MINUTES AFTER THE HEATER WAS TURNED ON.  THERE WAS ALSO A GREATER DEAL OF SMOKE COLLECTION IN THE AFT CABIN.  AN EMERGENCY WAS DECLARED AN A FEW MINUTES LATER, THE LEFT WING OVERHEAT LIGHT ILLUMINATED.  DURING APPROACH TO THE RUNWAY, THE WING OVERHEAT LIGHT WENT OUT AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED AND DISCOVERED THAT THE COOLING TURBINE HAD SEIZED.  THE COOLING TURBINE WAS DEFERRED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
